MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013317J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Foreign Body In Patient (2687)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient presented experiencing a non-st-elevation myocardial infarction.The left anterior descending (lad) coronary artery was 99% occluded.The diagonal branch was 70% occluded.The versaturn guide wire was advanced into the diagonal artery to keep the pathway to artery open and a non-abbott drug eluting stent (des) was implanted in the lad, jailing the versaturn guide wire.During removal of the guide wire, the distal portion of the wire broke off.A non-abbott stent was implanted in the diagonal to treat the lesion and to stabilize the distal portion of the separated wire.The proximal portion of the separated guide wire was embedded into the vessel wall of the lad.The final outcome of the procedure was good.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported core separation was confirmed.Additionally, stretched coils were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, a non-abbott drug eluting stent was implanted in the lad, jailing the versaturn guide wire.Manipulation of the guide wire during retraction likely resulted in the reported core separation and noted stretched coils.Additionally, the reported treatment appears to be related to the operational context of the procedure as a non-abbott stent was implanted in the diagonal to treat the lesion and to stabilize the distal portion of the separated wire and embed the proximal portion of the separated guide wire into the vessel wall.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10405202
Report Number2024168-2020-06761
Device Sequence Number2961141
Product Code DQX
UDI-Device Identifier08717648198472
UDI-Public08717648198472
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1013317J
Device Catalogue Number1013317J
Device Lot Number0060861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROMUS PREMIERE 3.5X16MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight60